MAUDE Adverse Event Report: ARTHROCARE CORP. QFIX 1.8 MINI SUTURE ANCHOR DISP KIT; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORP. QFIX 1.8 MINI SUTURE ANCHOR DISP KIT; ACCESSORIES,ARTHROSCOPIC
Model Number 72290125
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during an open biceps tenodesis, when trying to clear the bone tunnel for q-fix technique by retracting and progressing drill, the latter was stuck/fused to the drill guide and was unable to be removed from it.Although there was not any fragmentation, the pieces broke inside of the patient.After easily removing all pieces from the patient, a new disposable drill kit was opened and used, in the same bone hole, to complete the procedure.Surgery was not significantly delayed.The patient was not harmed.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device reported, used in treatment, was not returned for evaluation.The relationship between the product and reported incident cannot be established.A review of manufacturing records for the reported lot number 2027027 found no non-conformance's or anomalies during manufacturing process related to the reported event.A complaint history review found related failures.Without the reported product a fully visual and functional evaluation cannot be performed and customer¿s complaint cannot be confirmed.An exact root cause cannot be determined without evaluation of the device; however, factors unrelated to the manufacture or design of the device that could have contributed to the reported event include: (1) excessive force on drill.No containment or corrective actions are recommended at this time.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
QFIX 1.8 MINI SUTURE ANCHOR DISP KIT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9656957
Report Number3006524618-2020-00039
Device Sequence Number3650393
Product Code NBH
UDI-Device Identifier00885556662632
UDI-Public00885556662632
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2022
Device Model Number72290125
Device Catalogue Number72290125
Device Lot Number2027027
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer03/13/2020
Initial Report FDA Received Date02/02/2020
Supplement Report FDA Received Date03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1